Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have had insomnia, diagnosed with ADHD. Taking Adderall helps insomnia. Suggest dosage?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2759 Questions
Question
HAVE HAD INSOMNIA FOR YEARS. WAS DIAGNOSED WITH ADHD AND FOUND ADDERALL RESOLVES MY INSOMINA. CURRENTLY USING 20MG AT BEDTIME, THEN ANOTHER 20 MG 3 OR 4 HOURS LATER TO GO BACK TO SLEEP. NOT FINDING MUCH INFO ABOUT THIS. ANY RECOMMENDATIONS? ...THANKS.
Posted Wed, 2 Oct 2013 in General Health
 
 
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
Atypical action of Adderal

Detailed Answer:

Hello,
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
Adderal is mostly a stimulant and is generally prescribed as away as possible from the sleep time. However recently a new school of thoughts is coming up which states that in ADHD sleep disturbance is cause of loss of attention and the same can improve with adderal during sleep time. This fact is probably true in your case. If you are finding benefit, then you should go ahead with it. Also you may augment your adderal with some sleep medicatiosn like Zolpidem or eszopiclone.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,  
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor